Anxiety - Has anyone been on Paxil for 20+ years? I've been taking it for 26 years & am unable to?
- 11 Dec 2014 by Seve72
- 10 days ago
- paxil, depression, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, major depressive disorder, withdrawal, anxiety and stress
Morning Steve yes I was on paxil for at least that long the main reason was it was one of the newest and best at the time but it was a struggle but my doctor had me taking xanax 0.5 mg 3 or 4 times a day it got me by but it never did seem to help depression I also suffer from a handful of things agoriphobia,ptsd and on and on but i have fought this most my life i feel we have also a chemical imbalance which you well read and it seems like every 10 to 20 years if we are lucky we need like a tune up looks like it just might be your time right now im on clonipin,and Effexor xr seems to be holding for some time... good luck and remember for some the holidays has a impact on our condition also... best of luck my friend Chuck1957
If you're saying you want to stop you will need the help of the prescribing Dr and with that help over the next 8 to 12 months (months) begin the process, may also be necessary for behavioral/emotional counseling/support as well. The longer the wean down period, the less ugliness.
I have been on Seroxat - UK name for Paxil - for 15 years and hit what is called 'poop-out'. I was more ill taking it than before I started taking it, with lots of symptoms I could never have imagined, they are so horrible. I am now on liquid Paxil, reducing by a tiny amount every 4 - 6 weeks then suffering withdrawal for a few weeks until I stabilise. I am down from 20mg to 5mg after 19 months, and will slowly continue until I'm free of this evil poison. You cannot rush this or you will simply give up, return to your high dose and feel demoralised. Get liquid Paxil from your doctor and drop by 1mg every4 - 6 weeks. If you are on Facebook get help from one of the Seroxat or Paxil sites, because nobody, not your doctor or psychiatrist will admit this drug is as awful as it is. Research it on Google but remember, your hormone receptors are badly damaged and will take two years minimum to heal, and you cannot rush it. Softly softly is the ONLY way for folk like you and I who are badly affected.
I have been taking paxil for 20.5 years. I have tried to get off of it twice and lasted 3 months both times. The withdrawals suck. I have accepted that I will need to be on antidepressants for the rest of my life. In the past couple of weeks I have started experiencing "poop out" symptoms. I'm hoping to change to a different category of antidepressants. Best wishes to you.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 May 2011 • 8 answers
Posted 22 Apr 2015 • 2 answers
Posted 31 Jul 2015 • 2 answers
Posted 11 Sep 2015 • 3 answers
Posted 12 Aug 2016 • 2 answers